MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802081
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The age of the patient is not noted as the event date was not reported.It was reported that the device will not return; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings, use extreme caution when using a laser, making sure to avoid contact with the zipwire hydrophilic guidewire.Direct contact may cause damage to the wire and/or sever the wire.Information received 13 june 2022 indicated the bsc representative spoke with a representative at the hospital.He stated he was at the hospital this morning and spoke to a doctor who reported it was a case of the physician lasered off the end of the guidewire by accident.There were no patient injuries.Based on the information provided, it appeared that procedural factors may have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per email, it was reported that: our surgeon was performing a cystoscopy, left ureteroscopy, laser lithotripsy, stent.At end of procedure it was noticed on x-ray images that a foreign body was in the patients kidney.Surgeon stated it was part of the wire that must have broke off.The wire was examined and it appeared to have one end that was not normal appearing.The doctor then had to remove the stent and go back in to retrieve the broken wire.He was able to successfully retrieve the broken piece of wire.The defective zipwire and the piece that had broken off the end was compared to a new zipwire and it was determined by measuring that the lengths were equal.X-ray images were clear and confirmed by the doctor.Additional information received 13 june 2022: the bsc representative spoke with a representative at the hospital.He stated he was at the hospital this morning and spoke to a doctor who reported it was a case of the physician lasered off the end of the guidewire by accident.There were no patient injuries.
 
Additional Manufacturer Narrative
Correction to section g4 - 510k exempt.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key14698291
Report Number9680001-2022-00105
Device Sequence Number5326990
Product Code EYA
UDI-Device Identifier10816349011785
UDI-Public10816349011785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM0066802081
Device Lot NumberJRZ7005896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale